MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71525-01
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports their adapter ignited and the adapter and charging cable melted and burned.It is unknown at this time if the charging cable used was the cable supplied by adc for use with the libre device.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
At this time, product has not yet been returned.An extended investigation has been performed for the reported complaint.There was no indication that the product did not meet specification.Dhrs for the fs libre reader were reviewed and the dhrs showed the fs libre reader passed all tests prior to release.Dhr's verified that the correct cable and adapter were part of the kit pack.If the product is returned, the case will be re-opened and a physical investigation will be performed.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
Reader (b)(6) has been returned and investigated.Visual inspection has been performed on the returned reader and no damage or evidence of fire was observed.No corrosion was observed.The user stated the part where the adapter and the outlet are connected ignites, and the adapter and the cable part are burnt and melted.No issues were observed with reader, however, usb data cable and adapter were burnt and melted.Visually inspected the returned usb charger and usb cable and damaged usb charger was observed.Date and time were set using returned cable and known good reader.An extended investigation was performed.Visual inspection has been performed on the returned reader and no issues were observed.The returned battery voltage was measured and results were not within specification range.A known good battery was used on the reader analysis from this point on.The reader was able to power on and passed the reader self-test.Reader was also monitored under thermal camera during operation, where no abnormal hot spots were observed.Visually inspected the returned usb cable and observed black residue on one end of the cable.Performed a continuity test on the returned usb cable using cable tester and no problem was found.Visual inspection has been performed on the power adapter and observed damage on the plastic enclosure and the ac pins.The case was removed from the usb charger.There were no damage to the usb charger pcba (printed circuit board assembly).Ac connections were removed and soldered new ones onto the power adapter.Performed load test on the usb charger and results were within specification range (4.75v-5.25v).The cause of the damage to the usb adapter is undetermined.Therefore, the issue is not confirmed to use.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key16134727
Report Number2954323-2023-01606
Device Sequence Number6722595
Product Code PZE
UDI-Device Identifier00357599000219
UDI-Public(01)00357599000219(10)02Y852D
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71525-01
Device Catalogue Number71938-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown